Alert archive / California / Wind Advisories in 2007

Wind Advisory 2, NWS San Francisco Bay Area, CA

January 4, 20078 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 4, 2007, 3:39 AM PST for 8 counties in California. It took effect at Jan 4, 2007, 12:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 3:39 AM PST (11:39 UTC)
In effect from
Jan 4, 2007, 12:00 PM PST
Expired
Jan 5, 2007, 12:00 PM PST
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2007-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2007-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 041139
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
339 AM PST THU JAN 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM PST FRIDAY FOR
THE COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS AND
THE HIGHER ELEVATIONS SURROUNDING THE SAN FRANCISCO BAY AREA...
...HIGH WIND ADVISORY NO LONGER IN EFFECT...

.AN AREA OF SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHERN OREGON
AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT SETTING UP A
STRONG PRESSURE GRADIENT ACROSS NORTHERN AND CENTRAL CALIFORNIA.
THIS PATTERN WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS
DEVELOPING ALONG THE COAST AND ACROSS THE HIGHER ELEVATIONS BY
LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE NEAR THE
COAST THROUGH THE EVENING...BEFORE SLOWLY SUBSIDING LATE TONIGHT.
IN THE HILLS...WINDS WILL BE SLOWER TO DIMINISH AND PROBABLY NOT
DECREASE SIGNIFICANTLY UNTIL EARLY FRIDAY MORNING.

CAZ006-505-507-509-511-512-514-515-042000-
/O.UPG.KMTR.HW.A.0001.070104T2000Z-070105T1600Z/
/O.NEW.KMTR.WI.Y.0002.070104T2000Z-070105T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
339 AM PST THU JAN 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM PST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM PST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS 20 TO 35 MPH WITH A POTENTIAL FOR GUSTS TO
50 MPH WILL DEVELOP THIS AFTERNOON AND EVENING ALONG THE COAST AND
IN THE NORTH AND EAST BAY MOUNTAINS. THESE WINDS WILL CONTINUE TONIGHT...THEN
TAPER OFF IN MOST AREAS BY EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STROBIN
4 follow-up statements
000 
WWUS76 KMTR 041141
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
341 AM PST THU JAN 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM PST FRIDAY FOR
THE COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS AND
THE HIGHER ELEVATIONS SURROUNDING THE SAN FRANCISCO BAY AREA...
...HIGH WIND WATCH NO LONGER IN EFFECT...

.AN AREA OF SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHERN OREGON
AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT SETTING UP A
STRONG PRESSURE GRADIENT ACROSS NORTHERN AND CENTRAL CALIFORNIA.
THIS PATTERN WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS
DEVELOPING ALONG THE COAST AND ACROSS THE HIGHER ELEVATIONS BY
LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE NEAR THE
COAST THROUGH THE EVENING...BEFORE SLOWLY SUBSIDING LATE TONIGHT.
IN THE HILLS...WINDS WILL BE SLOWER TO DIMINISH AND PROBABLY NOT
DECREASE SIGNIFICANTLY UNTIL EARLY FRIDAY MORNING.

CAZ006-505-507-509-511-512-514-515-042000-
/O.CON.KMTR.WI.Y.0002.070104T2000Z-070105T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
341 AM PST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM PST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 AM PST
FRIDAY. 

STRONG NORTHWEST WINDS 20 TO 35 MPH WITH A POTENTIAL FOR GUSTS TO
50 MPH WILL DEVELOP THIS AFTERNOON AND EVENING ALONG THE COAST
AND IN THE NORTH AND EAST BAY MOUNTAINS. THESE WINDS WILL
CONTINUE TONIGHT...THEN TAPER OFF IN MOST AREAS BY EARLY FRIDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMTR 041940
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1140 AM PST THU JAN 4 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM PST FRIDAY FOR
THE COASTAL AREAS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS AND
THE HIGHER ELEVATIONS SURROUNDING THE SAN FRANCISCO BAY AREA...

.AN AREA OF SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHERN OREGON
AND NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT SETTING UP A
STRONG PRESSURE GRADIENT ACROSS NORTHERN AND CENTRAL CALIFORNIA.
THIS PATTERN WILL RESULT IN STRONG NORTHWEST WINDS DEVELOPING
ALONG THE COAST AND ACROSS THE HIGHER ELEVATIONS BY LATE THIS
AFTERNOON. THE STRONG WINDS WILL CONTINUE NEAR THE COAST THROUGH
THE EVENING...BEFORE SLOWLY SUBSIDING LATE TONIGHT. IN THE
HILLS...WINDS WILL BE SLOWER TO DIMINISH AND PROBABLY NOT DECREASE
SIGNIFICANTLY UNTIL EARLY FRIDAY MORNING.

CAZ006-505-507-509-511-512-514-515-050800-
/O.CON.KMTR.WI.Y.0002.070104T2000Z-070105T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
1140 AM PST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST FRIDAY...

STRONG NORTHWEST WINDS 20 TO 35 MPH WITH A POTENTIAL FOR GUSTS TO
50 MPH WILL DEVELOP THIS AFTERNOON AND EVENING ALONG THE COAST AND
IN THE NORTH AND EAST BAY HILLS. THESE WINDS WILL CONTINUE
TONIGHT...THEN TAPER OFF IN MOST AREAS BY EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ANDERSON
000 
WWUS76 KMTR 050803
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1203 AM PST FRI JAN 5 2007

...WIND ADVISORY CANCELED FOR THE COASTAL AREAS OF SAN FRANCISCO
AND MONTEREY BAY AREAS...
...WIND ADVISORY EXTENDED THROUGH 12 PM PST FRIDAY FOR THE HIGHER
ELEVATIONS SURROUNDING THE SAN FRANCISCO BAY AREA...

.AN AREA OF SURFACE HIGH PRESSURE WILL BUILD INTO SOUTHERN OREGON
AND NORTHERN CALIFORNIA TONIGHT SETTING UP A STRONG PRESSURE
GRADIENT ACROSS NORTHERN AND CENTRAL CALIFORNIA. THIS PATTERN WILL
RESULT IN STRONG NORTHWEST WINDS CONTINUING ACROSS THE HIGHER
ELEVATIONS THROUGH NOON FRIDAY.

CAZ006-505-509-514-515-050915-
/O.CAN.KMTR.WI.Y.0002.000000T0000Z-070105T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
1203 AM PST FRI JAN 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
WIND ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS
EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ507-511-512-052000-
/O.EXT.KMTR.WI.Y.0002.000000T0000Z-070105T2000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
1203 AM PST FRI JAN 5 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST FRIDAY.

STRONG NORTHWEST WINDS 20 TO 35 MPH WITH A POTENTIAL FOR GUSTS TO
50 MPH WILL CONTINUE IN THE NORTH AND EAST BAY HILLS. THESE WINDS
WILL CONTINUE THROUGH FRIDAY MORNING...THEN TAPER OFF IN MOST
AREAS FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STROBIN/BRENCHLEY
000 
WWUS76 KMTR 051948
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1148 AM PST FRI JAN 5 2007

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON PST TODAY...

CAZ507-511-512-052100-
/O.EXP.KMTR.WI.Y.0002.000000T0000Z-070105T2000Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
1148 AM PST FRI JAN 5 2007

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON PST TODAY.

$$

C WALBRUN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 9:20 PM PST, 6 hours 19 minutes earlier.

Area forecast discussion, Jan 3, 9:20 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
920 PM PST WED JAN 3 2007

UPDATED AVIATION

.DISCUSSION...FRONTAL CLOUD BAND...WHICH EXTENDS FROM THE NORTHERN
CA COAST WSW ACROSS THE EASTERN PACIFIC TO JUST NORTH OF HAWAII...HAS
BEEN SAGGING SLOWLY SOUTH ALL DAY. LIGHT WARM ADVECTION PRECIP
DEVELOPED ON THE LEADING EDGE OF THIS FRONTAL BAND ACROSS THE NORTH
BAY THIS AFTERNOON AND LIGHT RAIN CONTINUES IN THE N BAY AT THIS
HOUR. BOTH THE 00Z GFS AND 00Z WRF SPREAD LIGHT RAIN ACROSS NEARLY
OUR ENTIRE FORECAST AREA OVERNIGHT. RAINFALL WOULD BE EXPECTED TO
INTENSIFY LATER TONIGHT AS THE COLD FRONT...PRESENTLY NEAR CAPE
MENDOCINO...PUSHES SOUTH INTO THE REGION AND ENHANCES LIFT.
HOWEVER...BOTH THE GFS AND WRF CURRENT QPF OUTPUT INDICATE SOMEWHAT
OF A LULL IN PRECIP INTENSITY LATER THIS EVENING AND IN THE EARLY
MORNING HOURS OF TOMORROW...BEFORE PRECIP INTENSIFIES SOMEWHAT IN THE
SOUTHERN PORTION OF THE REGION AROUND SUNRISE. THE PRECIP LULL
MAY BE DUE TO THE BREAK IN THE MOISTURE FEEDING IN FROM
THE WSW. THIS BREAK IS JUST OFFSHORE AND IS APPARENT ON SATELLITE...
BOTH ON THE IR IMAGERY AND IN THE PRECIPITABLE WATER AMSU OUTPUT.
LATEST QPF GUIDANCE FROM THE RFC SHOWS SOMEWHAT LIGHTER TOTAL
RAINFALL ACCUMULATION THROUGH TOMORROW THAN WHAT WAS FORECAST
YESTERDAY AT THIS TIME. AMOUNTS NOW RANGE FROM LESS THAN A
QUARTER INCH IN THE SHELTERED INLAND VALLEYS TO ABOUT THREE
QUARTERS OF AN INCH IN THE WETTER COASTAL RANGES. THE FRONT WILL
HAVE PASSED THROUGH THE N BAY WELL BEFORE SUNRISE AND WILL BE
APPROACHING SAN JOSE AROUND SUNRISE. WITH RAIN EXPECTED TO TAPER OFF
QUICKLY AFTER FRONTAL PASSAGE...THE IMPACT OF WET ROADS AND REDUCED
DRIVING VISIBILITIES ON THE MORNING COMMUTE WILL BE MINIMAL IN THE N
BAY...BUT MORE PRONOUNCED IN THE CENTRAL AND SOUTHERN SF BAY AREA...
AND ESPECIALLY AROUND THE MONTEREY BAY AREA.

A POOL OF COLD UNSTABLE AIR CAN PRESENTLY BE SEEN ON SATELLITE N OF
40N BETWEEN 130W AND 150W. THIS AIRMASS WILL FOLLOW THE COLD FRONT
AND TRIGGER NUMEROUS POST-FRONTAL SHOWERS ON THURSDAY. BUT THE
AIRMASS WILL BE DRYING OUT DURING THE DAY AND SHOWERS SHOULD
TAPER OFF IN THE AFTERNOON AND MOSTLY END BY SUNSET. ABOUT THE TIME
SHOWER ACTIVITY IS SUBSIDING IS WHEN WINDS WILL BECOME THE MAIN
CONCERN. NORTHWEST WINDS WILL GRADUALLY PICK UP TOMORROW AFTERNOON
AND BECOME STRONG AND GUSTY BY LATE AFTERNOON AS A SURFACE HIGH
BUILDS OFF THE NORTHERN CA COAST AND LOW PRESSURE DEEPENS NEAR LAS
VEGAS. WINDS WILL PROBABLY REACH THEIR HIGHEST INTENSITY EARLY
TOMORROW EVENING WHEN SURFACE GRADIENTS AND WINDS ALOFT ARE FORECAST
TO REACH THEIR PEAK. WINDS WILL BEGIN TO VEER TOWARD THE NORTH
OVERNIGHT TOMORROW NIGHT AS THE SURFACE HIGH BUILDS INLAND TO OUR
NORTH. THIS WILL RESULT IN A GRADUAL DECREASE IN WINDS NEAR THE OCEAN
OVERNIGHT...BUT CONTINUED STRONG AND GUSTY WINDS IN THE HILLS INTO
FRIDAY MORNING. THIS WIND EVENT IS NOT EXPECTED TO BE AS INTENSE AS
WHAT OCCURRED LAST WEDNESDAY. EVEN SO...WINDS WILL BE STRONG AND
POSSIBLY DAMAGING. WILL CONTINUE THE HIGH WIND WATCH FOR OUR ENTIRE
COAST AS WELL AS THE SF BAY AREA MOUNTAIN ZONES FROM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING.

WINDS WILL SLOWLY DIMINISH ON FRIDAY. FRIDAY WILL BE A MOSTLY
SUNNY...BUT COOL AND BREEZY DAY.

A STRONG UPPER RIDGE OVER THE EASTERN PACIFIC IS FORECAST TO BUILD
SLOWLY OVER CA FROM SATURDAY THROUGH MONDAY. THE RESULT WILL BE
MILD SUNNY DAYS AND MOSTLY CLEAR AND COOL NIGHTS THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. THE GFS CONTROL RUN CONTINUES TO FORECAST
A DRAMATIC PATTERN CHANCE DURING MIDWEEK AND ESPECIALLY DURING THE
LATTER HALF OF NEXT WEEK. THE PATTERN OVER THE EASTERN PACIFIC IS
FORECAST TO BECOME HIGHLY AMPLIFIED WITH A HIGH AMPLITUDE RIDGE
SETTING UP ALONG 150W...FORCING A DEEP AND COLD TROUGH TO DIG SOUTH
ALONG OR NEAR THE WEST COAST. THE 18Z GFS FORECASTS H5 HEIGHTS OVER
SAN FRANCISCO TO DROP FROM NEARLY 590 DM ON MONDAY TO ONLY 528 DM
BY FRIDAY EVENING...A DECREASE OF OVER 60 DM DURING THE COURSE OF THE
WEEK. IF THE 18Z CONTROL RUN OF THE GFS WERE TO VERIFY OUR WEATHER
WOULD CHANGE FROM DRY AND MILD AT THE BEGINNING OF THE WEEK...TO COLD
AND WET WITH VERY LOW SNOW LEVELS BY THE END OF THE WEEK. BUT ITS
TOO EARLY YET TO COMMIT TO SUCH A DRAMATIC WEATHER SHIFT IN OUR
FORECAST...PARTICULARLY SINCE MOST GFS ENSEMBLE MEMBERS FORECAST A
LESS AMPLIFIED PATTERN AND THUS A LESS JARRING WEATHER CHANGE. AND...
THE 00Z CONTROL RUN OF THE GFS IS JUST NOW COMING IN AND IT
INDICATES A LESS AMPLIFIED PATTERN AND A MORE EASTERLY TRACK TO THE
DIGGING TROUGH...WHICH WOULD MEAN LESS PRECIP AND LESS COLD AIR FOR
OUR PART OF THE WORLD. STILL...THE PRESENCE OF AN MJO IN THE
WESTERN TROPICAL PACIFIC TENDS TO SUPPORT A MORE AMPLIFIED PATTERN
ACROSS THE PACIFIC OCEAN AND SO THE 18Z GFS SOLUTION CANNOT BE RULED
OUT JUST YET.

&&

.AVIATION...METAR SURFACE WX OBSERVATIONS SHOW CLOUDS BASES ARE
GRADUALLY RISING THIS EVENING AHEAD OF THE COLD FRONT. THERE ARE A
FEW SPOTS OF LIGHT RAIN OUT THERE MAINLY OVER THE NORTH BAY AREA.
CLOUD BASES AND VISIBILITIES WILL FALL PRIMARILY IN THE MVFR RANGE
OVERNIGHT AND THURSDAY. IT WILL BE SHOWERY THURSDAY AS THE AIRMASS
BECOMES UNSTABLE AND FREEZING LEVELS LOWER IN A POST FRONTAL
ENVIRONMENT. ANTICIPATE DIFFICULTIES DUE TO INCREASINGLY GUSTY WINDS
SURFACE AND ALOFT THURSDAY AND THURSDAY NIGHT. THE NAM SOUNDING
FORECAST FOR THE BAY AREA SHOWS 0-6 KM AVERAGE WINDS PEAKING NEAR 46
KNOTS AT 19Z (11 AM PST) THURSDAY.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
       ...THURSDAY AFTERNOON THROUGH FRI MORNING...HIGH WIND WATCH
          FOR THE COASTAL ZONES FROM SONOMA COUNTY SOUTH
          THROUGH MONTEREY COUNTY AND THE HIGHER ELEVATIONS OF THE
          SAN FRANCISCO BAY AREA.
       ...NOON THURSDAY THROUGH 1 AM FRIDAY...HIGH SURF ADVISORY
          FOR THE COAST FROM SONOMA COUNTY SOUTH THROUGH
          MONTEREY COUNTY.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 3, 12:09 PM PST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1209 PM PST WED JAN 3 2007

CAZ006-505>518-041330-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1209 PM PST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY AREA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN IS EXPECTED TO INCREASE ACROSS THE BAY AREA AND CENTRAL
CALIFORNIA COAST LATE TONIGHT AND BECOME MODERATE TO HEAVY AS A
COLD FRONT MOVES THROUGH EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ALONG THE COAST AND IN
THE HIGHER ELEVATIONS BEHIND THE COLD FRONT THURSDAY AFTERNOON
AND CONTINUE THURSDAY NIGHT. SUSTAINED WINDS OF 25 TO 40 MPH WITH
POTENTIAL GUSTS TO 60 MPH ALONG THE COAST AND 70 MPH IN THE HIGH
ELEVATIONS ARE EXPECTED. A HIGH WIND WATCH HAS BEEN ISSUED FOR
COASTAL AND HIGH ELEVATION LOCATIONS FOR THURSDAY AFTERNOON
THROUGH EARLY FRIDAY MORNING.

* HIGH WIND WATCH...SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS *

IN ADDITION...LARGE SWELLS ARE EXPECTED ALONG THE COAST THURSDAY
AFTERNOON AND NIGHT.

* HIGH SURF ADVISORY...SEE SFOCFWMTR - WHUS46 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRENCHLEY

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.